Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Ipilimumab (Yervoy; Medarex and Bristol-Myers Squibb) is a human MAB against cytotoxic T-lymphocyte antigen 4, which enhances co-stimulation of cytotoxic T-lymphocytes, resulting in their proliferation and an anti-tumour response. It is licensed for the treatment of unresectable or metastatic malignant melanoma, while multiple clinical trials using this medication in the treatment of other malignancies are ongoing. As a clinical response to ipilimumab results from immunostimulation, predictably it generates autoimmunity as well, causing immune-related adverse events in the majority of patients. Of those, endocrinopathies are frequently seen, and in particular, autoimmune lymphocytic hypophysitis with anterior panhypopituitarism has been reported a number of times in North America.We present a case of a male referred to our department with manifestations of anterior panhypopituitarism after his third dose of ipilimumab for metastatic malignant melanoma, and we discuss the management of his case in the light of previous reports. We also review the published literature on the presenting symptoms, time to presentation, investigations, imaging, treatment and follow-up of ipilimumab-induced autoimmune lymphocytic hypophysitis. © 2012 European Society of Endocrinology.

Original publication

DOI

10.1530/EJE-12-0167

Type

Journal article

Journal

European Journal of Endocrinology

Publication Date

01/07/2012

Volume

167

Pages

1 - 5